MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED
Model Number 123620A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient had a foley catheter in place for over 15 years.Stated that over the last six months, they have observed that there was blood present during catheter changes about once per month and it was more painful than usual and there was sometimes a bleb at the end of the inflation tubing and the nurse was having difficulty inflating the balloon.It was also stated that they have noticed leakage around the foley.Also, when the nurse was inserting the catheter they insert it just until urine was flowing then might advance it slightly, but pulls the catheter back before inflating the 30cc balloon.Representative explained that the issue might be related to improper insertion techniques.Advised that on insertion the clinician should ensure that the foley catheter balloon was positioned well within the patients bladder.Then slowly, with a gently, with a gentle, constant force, inflate the foley catheter balloon with the volume prescribed on the package.No medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that patient had a foley catheter in place for over 15 years.Stated that over the last six months, they have observed that there was blood present during catheter changes about once per month and it was more painful than usual and there was sometimes a bleb at the end of the inflation tubing and the nurse was having difficulty inflating the balloon.It was also stated that they have noticed leakage around the foley.Also, when the nurse was inserting the catheter, they insert it just until urine was flowing, then might advance it slightly, but pulls the catheter back before inflating the 30cc balloon.Representative explained that the issue might be related to improper insertion techniques.Advised that on insertion the clinician should ensure that the foley catheter balloon was positioned well within the patient¿s bladder.Then slowly, with a gently, with a gentle, constant force, inflate the foley catheter balloon with the volume prescribed on the package.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be bad fit with shaft/no drainage eye/ poorly seated balloon /bladder neck interface.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Do not aspirate urine through the drainage funnel wall.Single patient use only.Do not reuse and resterilize.For urological use only.Use luer slip syringe.Do not use needle.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen.If permitted by hospital protocol, the may be cut off.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient".Correction: g h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16067672
Report Number1018233-2022-09964
Device Sequence Number12335961
Product Code KOD
UDI-Device Identifier00801741095214
UDI-Public(01)00801741095214
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number123620A
Device Catalogue Number123620A
Device Lot NumberMYGN0182
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown